Wellburtin

Hi, I have had 2 abalations and many cardioconversions. I have been taking Wellburtin for 2 weeks and now I am having either afib or flutter so I am on my 2nd day of not taking it anymore. I am very worried that I have undone all the abalation work and after the Wellburtin is out of my system I will be back where I started. Anyone know about this? Thanks

7 Replies

oldestnewest
  • As I always say. any supplement or drug should be discussed with your medical team. I don't know wellburtin and have no idea what it is supposed to do but I doubt that any long term harm will have come out of it. When did you have your ablation (only two a's)? as episodes are common for a few months afterwards as the heart heals.

  • My last abalation was April 27th. Thank you for your reply.

  • Salty, if the drug you are taking is Wellbutrin, an anti depressant, then you should be discussing side effects such as you mention with your doctor. I see you are in the USA . I don't think this is normally prescribed in the UK

  • I took wellbutrin off and on for years but my blood pressure was always higheer when on it. When I was diagnosed with a fib, docs didnt think it was an issue but I did. Now blood pressure much better. Whether it had anything to do with a fib, no one will say but they do say high blood pressure can be a contributing factor. Now I dont take any prescriptions. Have found exercise , good diet, meditation and deep breathing help me alot

  • HOski, thank you for your reply. My doctor said it doesn't effect afib and it was prescribed to help me lose weight and depression. In two weeks I lost 6 pounds which makes me sad that I have to quit taking the drug even though the dr said it was a safe drug but I know that since I started it I was having palpitations and I have been off of it for a while and they have gone away. So...since I have thyroid problems I will just have to deal with trying to lose weight without it. Thanks again.

  • Hang in there. I miss the wellbutrin but know Im better without it. I try to take it a day at a time and try and make good choices each day. Some days Im better than others. Been hard losing 25 lb , took 9 months and Im only half way there but dont mentally need the wellbutrin now like I thought I did before. It is an odd anyidepressant, has a stimulant affect which is probably what the heart isnt liking.

  • Thank you for the helpful advice.